Home » Frequently asked Questions on Health » Can I take Myestin for my problem?

Can I take Myestin for my problem?

Q: I am 56 years old and on examination of urine, blood, x-ray, ECG, thyroid, BP and MRI no problem has been detected. There is no pain in the body but the movements of the body parts are restricted. Myasthenia Gravis was detected at the local hospital and also confirmed at referral hospital. But it improved with Myestin but whenever I start taking wysolone I start having loose motions and urination. But doctors advise to continue but I feel my condition worsens with this medicine and improves with Myestin. Please suggest if there any other treatments other than wysolone?

A:Myestin is one of the brand names under which pyridostigmine is sold. It is also sold under the brand name of Tilstigmin. Wysolone is also the brand name; the name of the medicine is prednisolone (a steroid). While there are many other medicines as an alternative to prednisolone, initially it is best to administer pyridostigmine (Myestin or Tilstigmin) and prednisolone (Wysolone). You have not given the doses of psyridostigmine and prednisolone; hence I am unable to give specifically considered response. However one mistake, which is often committed is using prednisolone at high dose in the early period. It is recommended that Wysolone be started at a dose of no more than 15 mg just once daily and depending on the response increase the dose every 5-7 days. The maximum allowed is about 50-60 mg daily just in one dose. After a few months, when the relief gets stabilised, one can start reducing the dose of Wysolone and titrate it to the level where it gives best results. Side effects are generally temporary but one has to keep a close watch on them.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------